Alert archive / Illinois / Flash Flood Warnings in 2019
Flash Flood Warning 30, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 22, 2019, 12:29 PM CDT for Jackson County, Williamson County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2019, 12:29 PM CDT (17:29 UTC)
- Expired
- Jun 22, 2019, 6:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jackson County, IL, Williamson County, IL
The radar
The Paducah radar (KPAH), 84 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 477 J/kg
- Mixed-layer CIN
- -338 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 6:45 AM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, Jun 22, 6:45 AM CDT, 5 hours 44 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
645 AM CDT Sat Jun 22 2019
.UPDATE...
Updated aviation section for 12z taf issuance
&&
.SHORT TERM...(Today through Monday night)
Issued at 330 AM CDT Sat Jun 22 2019
Once again this morning, the main concern is timing convective
systems across our area. As of 08z, a fairly well-organized mcs
has taken shape across central Illinois and east central Missouri.
The high-resolution cam models have been doing a pretty good job
with these systems lately, at least compared with the gfs and
lower res nam models. The biggest problem with the cam models has
been underforecasting the backbuilding of these systems southwest
into the very moist low level inflow. Friday's mcs backbuilt
further west/southwest across Missouri than any of the cams
predicted. Mesoscale precip discussion 476 from WPC has a good
handle on the backbuilding and training tendencies of the existing
mcs.
Based on these trends, the IL/MO mcs is likely to track
south/southeast across the entire forecast area this morning.
Training of cells is increasingly likely as discussed in the MPD
from WPC. Therefore, the Flash Flood Watch will be expanded west
across more of southern Illinois into the mwa/mdh/mvn areas. Those
areas received significantly more rainfall Friday than places
further south. Wind is also a concern with the more progressive
western part of this mcs, which appears to be heading down the
Mississippi Valley toward se Missouri/srn Illinois.
Once this initial mcs exits the forecast area late this morning,
it appears a residual outflow boundary could initiate renewed
convection this afternoon. The cam models point toward western
Kentucky and sw Illinois for this to take place, however they
are underestimating the western growth of this morning's mcs.
Chance pops will be in place for the afternoon for most of the cwa
to account for the possible renewed convection. Wind profiles are
forecast to decrease during the afternoon as deep layer ridging
expands overhead. Therefore, any severe potential this afternoon
should be rather pulsy or multi-cellular.
Tonight looks relatively uneventful as the mid and upper ridge
axis crosses the lower Ohio Valley. There may still be a semblance
of a warm front across southwest Indiana and se Illinois, where a
small pop will be continued. However, wind fields will be much
less favorable for organized cold pools / mcs activity.
On Sunday, the ridge will move east of the lower Ohio Valley. Deep
southwest flow on the back side of the ridge will eventually
support renewed convective development. The models indicate the
best chances for storms will be later Sunday night as the
strongest forcing and low level inflow coincide. A negatively
tilted 500 mb trough passing northeast toward the Great Lakes
region should result in high coverage of showers and storms. Since
the timing of the best forcing and shear profiles will coincide
with the cooler overnight hours, severe weather potential appears
limited. Heavy rainfall potential could be the bigger concern.
On Monday and Monday night, precip chances will gradually diminish
in the wake of the 500 mb shortwave over the Great Lakes. The
remnants of a weak cold front will cross our region on Monday,
bringing a bit cooler and less humid air for Monday night.
One final footnote, heat indices will likely be near or above 100
both days this weekend in some areas. This hazard will be
addressed in the hwo and may be supplemented with an sps.
.LONG TERM...(Tuesday through Friday)
Issued at 330 AM CDT Sat Jun 22 2019
A summer like pattern is anticipated, as upper heights build, and
surface pressure stay up through the extended forecast period. The
models show an upper low over the Pacific Northwest and around
Hudson Bay, with ridging from the Gulf Coast to the Upper Midwest,
and back across Texas into northern Mexico. There seems to be enough
moisture to result in at least isolated mainly daytime convection,
despite the high H5 heights. National Blend picks up on this.
Otherwise temperatures are forecast to be near normal.
&&
.AVIATION...
Issued at 645 AM CDT Sat Jun 22 2019
Thunderstorm complex over the taf sites early this morning will exit
the taf sites by 15z. A lingering warm front may continue to serve
as a focus for more storms during the day. Thunderstorms over ne
Missouri at 11z could potentially move along the front. For this
reason, added a prolonged period of vcts at some sites today.
Outside of storms, vfr conditions will continue with southwest to
southeast winds.
Tonight will be mainly clear at most sites, although some lingering
clouds and showers are possible near the warm front over the
Interstate 64 corridor.
With respect to KCGI, added a mention of amendments not scheduled
to TAF due to equipment issues, likely related to issues
associated with thunderstorms that moved through earlier on
Friday. A NOTAM was issued.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch until 10 AM CDT this morning for ILZ075>078-
080>087-091.
MO...None.
IN...Flash Flood Watch until 10 AM CDT this morning for INZ081-082-
085>088.
KY...Flash Flood Watch until 10 AM CDT this morning for KYZ010-
013>022.
&&
SHORT TERM...MY
LONG TERM...08
AVIATION...MY/KESHazardous weather outlook, Jun 22, 10:05 AM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 1005 AM CDT Sat Jun 22 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-230930- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 1005 AM CDT Sat Jun 22 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms may develop in the heat of the afternoon. A few storms could become severe. Damaging winds will be the primary hazard, but isolated large hail is possible. Heat indices are forecast to range from 100 to 105 degrees this afternoon where coverage of storms is lowest, mainly in southeast Missouri and southern Illinois. .DAYS TWO THROUGH SEVEN...Sunday through Friday Another round of numerous thunderstorms is expected to develop later Sunday into Sunday night. The primary hazard will be the potential for more heavy rainfall. A few storms could be strong or severe, with strong winds and hail. There is a slight chance of mainly daytime thunderstorms Monday through Friday. Severe storms are not anticipated during this time period. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested today.
In the hours before
Special weather statement, Jun 22, 7:03 AM CDT, 5 hours 26 minutes before
Special Weather Statement National Weather Service Paducah KY 703 AM CDT Sat Jun 22 2019 ILZ092>094-KYZ001>009-011>013-016-017-021-022-MOZ086-087-110>112- 114-221315- Alexander-Pulaski-Massac-Fulton-Hickman-Carlisle-Ballard- McCracken-Graves-Livingston-Marshall-Calloway-Lyon-Trigg-Caldwell- Hopkins-Christian-Muhlenberg-Todd-Bollinger-Cape Girardeau- Stoddard-Scott-Mississippi-New Madrid- Including the cities of Cairo, Mound City, Metropolis, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Eddyville, Cadiz, Princeton, Madisonville, Hopkinsville, Greenville, Elkton, Marble Hill, Cape Girardeau, Jackson, Bloomfield, Sikeston, Charleston, and New Madrid 703 AM CDT Sat Jun 22 2019 ...SIGNIFICANT WEATHER ADVISORY... At 700 AM, a band of strong thunderstorms extended from near Cape Girardeau, to Paducah to Madisonville. The line will continue to move south across southeast Missouri and west Kentucky through 815 AM. Expect gusty winds 25 to 40 mph, and a period of heavy rainfall. 08
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 11:49 AM CDT | River Flood Warning | PAH | Livingston, McCracken | 9 days |
| Jun 22, 1:55 PM CDT | Special Weather Statement | PAH | Calloway, Carlisle, Fulton, Graves, Hickman, Lyon and 2 more | 50 min |
| Jun 22, 2:53 PM CDT | Flash Flood Warning | PAH | Webster | 6 hr |
| Jun 22, 2:57 PM CDT | Special Weather Statement | PAH | Calloway, Christian, Todd | 48 min |
| Jun 22, 3:12 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 48 min |
| Jun 22, 5:02 AM CDT | Special Weather Statement | PAH | Jefferson | 28 min |
| Jun 22, 5:05 AM CDT | Areal Flood Advisory | PAH | Edwards, Franklin, Hamilton, Jefferson, Wabash, Wayne and 1 more | 115 min |
| Jun 22, 10:48 AM CDT | River Flood Warning | PAH | Gallatin, Wayne, White | 18 days |
| Jun 22, 12:00 PM CDT | Areal Flood Advisory | PAH | Jackson, Perry | 3 hr |
| Jun 22, 12:57 PM CDT | Flash Flood Warning | PAH | Saline | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.